The First Case of Daratumumab-Induced Fulminant Hepatic Failure
Westside Regional Medical Center
acute fulminant liver failure, chemotherapy, daratumumab, drug induced, thrombocytopenia
Digestive System Diseases | Internal Medicine | Medicine and Health Sciences
Drug-induced liver failure is a relatively uncommon condition with a vast spectrum of clinical manifestations, and it is a leading cause of acute hepatic failure in the United States. We describe the first case of fulminant hepatic failure induced by chemotherapeutic drug daratumumab, a common FDA-approved agent. A 77-year-old male, with a history of multiple myeloma, was admitted for left lower extremity cellulitis, two weeks after receiving his first intravenous infusion of daratumumab. He developed fulminant hepatic failure in the hospital a few days later. Despite multiple doses of N-acetylcysteine, his liver function continued to decline, and he expired shortly after.
Publisher or Conference
Alvi AT, George Mathew S, Shankar M. The First Case of Daratumumab-Induced Fulminant Hepatic Failure. Cureus. 2023;15(10):e46858. doi:10.7759/cureus.46858